Facebook Pixel
EmpowHER Guest

Does emergency birth control delay your "second" period?

By Anonymous September 7, 2012 - 11:54pm
Rate This

Last July 29, I had unprotected sex with my boyfriend; however he pulled out. Despite this, I took Emergency Birth Control 5 days after (Aug 2). I got my period earlier than expected- August 8 ("first period" after taking the pill). It lasted for around 5 days. Normally, I have a regular period (28-29 day cycle). I was expecting my "second period" on September 5. However, I'm on my 32nd day today (Sept 8) and I still haven't gotten my period. Could I be pregnant??? Or this delay is caused by the pills?:/

Add a Comment1 Comments

EmpowHER Guest

Hi Anonymous,

Thank you for your question. It is very common to have irregularity for the first two cycles after taking the Pill. Every woman will react differently but you seem to be the norm here. I doubt you are pregnant but you can certainly try a pregnancy test if you are concerned.


Good luck,


September 8, 2012 - 6:28am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.